Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 442, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 26, 2009, 8:24 PM EDT for Washington County, Georgia. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2009, 8:24 PM EDT (00:24 UTC)
- Expired
- Sep 26, 2009, 9:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Washington County, GA
The radar
The Robins AFB radar (KJGX), 69 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 8:40 PM EDT | TSTM WND DMG | Sandersville, GA | AT LEAST 15-20 TREES DOWN IN SANDERSVILLE AROUND THE 911 CENTER. A COUPLE OF TREES DOWN ON BUSINESSES...AND A METAL CARPORT WAS BLOWN DOWN. |
| Sep 26, 9:15 PM EDT | HAIL 0.75 | Tennille, GA | WASHINGTON COUNTY 911 CENTER RECEIVES REPORT FROM THE PUBLIC OF PENNY-SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 270024
SVRFFC
GAC303-270115-
/O.NEW.KFFC.SV.W.0442.090927T0024Z-090927T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 PM EDT SAT SEP 26 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WASHINGTON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 915 PM EDT
* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
DEEPSTEP...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TENNILLE...SANDERSVILLE...RIDDLEVILLE AND DAVISBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3285 8300 3306 8301 3307 8300 3313 8266
3311 8265 3309 8263 3304 8260 3301 8255
3296 8254 3292 8252 3290 8252
TIME...MOT...LOC 0024Z 263DEG 20KT 3299 8294
$$2 follow-up statements
000
WWUS52 KFFC 270043
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT SAT SEP 26 2009
GAC303-270115-
/O.CON.KFFC.SV.W.0442.000000T0000Z-090927T0115Z/
WASHINGTON GA-
843 PM EDT SAT SEP 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR CENTRAL WASHINGTON COUNTY...
AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
SANDERSVILLE...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WARTHEN...RIDDLEVILLE...DOWNS AND DAVISBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS AND HAIL...CONTINUOUS CLOUD-TO-GROUND
LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. REMAIN INDOORS AND
AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. VERY
HEAVY RAINFALL WILL RESULT IN MINOR FLOODING OF
CREEKS...STREAMS...AS WELL AS SOME ROADS AND HIGHWAYS IN THE AREA
DURING THE NEXT 1 TO 2 HOURS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3291 8253 3288 8287 3308 8288 3309 8287
3313 8266 3311 8265 3309 8263 3304 8260
3300 8256 3294 8254 3292 8252
TIME...MOT...LOC 0042Z 263DEG 20KT 3300 8282
$$
19000
WWUS52 KFFC 270111
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
911 PM EDT SAT SEP 26 2009
GAC303-270119-
/O.EXP.KFFC.SV.W.0442.000000T0000Z-090927T0115Z/
WASHINGTON GA-
911 PM EDT SAT SEP 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY
WILL BE ALLOWED TO EXPIRE AT 915 PM EDT...
AT 909 PM EDT...THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING
FOR WASHINGTON COUNTY HAS MOVED EAST INTO JEFFERSON COUNTY. THIS
THUNDERSTORM PRODUCED PENNY-SIZED HAIL NEAR TENNILLE AROUND 840 PM
EDT.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3291 8253 3288 8287 3308 8288 3309 8287
3313 8266 3311 8265 3309 8263 3304 8260
3300 8256 3294 8254 3292 8252
TIME...MOT...LOC 0109Z 263DEG 20KT 3302 8264
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 8:15 PM EDT, 9 minutes earlier.
Area forecast discussion, Sep 26, 8:15 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 815 PM EDT SAT SEP 26 2009 .UPDATE... A LINE OF STRONG STORMS CURRENTLY PUSHING THROUGH PORTIONS OF EAST CENTRAL GEORGIA...THESE STORMS WILL WEAKEN OVER THE NEXT FEW HOURS WITH LINGERING SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE OVER SOUTH AND EAST PORTIONS OF FORECAST AREA INTO THE EARLY MORNING HOURS. WILL CONFINE HIGHEST POPS TO EAST CENTRAL GEORGIA WITH ONLY ISOLATED TO SCATTERED THUNDER THERE. THESE STORMS PRODUCED UP TO 2.5 INCHES OF RAINFALL ACROSS PORTIONS OF THE ATLANTA METROPOLITAN AREA AND NORTHEAST AND EAST GEORGIA AS THEY MOVED THROUGH THIS EVENING. THE FLASH FLOOD WARNINGS FOR NORTHWEST GEORGIA HAVE EXPIRED ALREADY AND CONDITIONS ACROSS THE ATLANTA METROPOLITAN AREA ARE EXPECTED TO IMPROVE OVER THE NEXT HOUR...ENOUGH TO DROP THE FLASH FLOOD WARNINGS THERE. WILL GO AHEAD AND CANCEL THE FLASH FLOOD WATCH AS ADDITIONAL ACCUMULATIONS ACROSS THE WATCH AREA WILL BE LIGHT AND ADDITIONAL PROBLEMS ARE NOT EXPECTED. DRIER AIR IS BEGINNING TO FILTER INTO NORTHWEST GEORGIA AND HAVE TWEAKED TEMPERATURES BASED UPON CURRENT TRENDS. UPDATED FORECASTS WILL BE ISSUED SHORTLY. PREVIOUS DISCUSSION... .SYNOPSIS... FINALLY...SOME SIGNIFICANT CHANGES ON THE WAY...THAT WILL BRING A COMPLETE PATTERN CHANGE AND FALL-LIKE WEATHER TO THE REGION EARLY NEXT WEEK. DEEP CLOSED LOW CENTRAL U.S. AND MODERATE SUBTROPICAL RIDGE COVERING THE SE STATES. BACKDOOR FRONT LOCATED ACROSS EC/NE GA...SUPPORTED BY STRONG NEW ENGLAND 1030MB SFC HIGH. VERY MOIST...TROPICAL AIR MASS REMAINS FIRMLY ENTRENCHED ACROSS THE CWA. A STRONG SHORT WAVE WILL DIVE SE FROM CENTRAL CANADA AS THE POLAR JET MAKES A SIGNIFICANT DROP INTO THE CENTRAL U.S. THIS WILL BE THE KICKER THAT RESULTS IN A COMPLETE CHANGE IN THE UPPER ATMOSPHERIC PATTERN FROM THE VERY STATIC RECENT PATTERN TO A VERY ACTIVE PATTERN NEXT WEEK. AS THE SHORT WAVE AND POLAR JET DROP INTO THE CENTRAL U.S...THE CENTRAL U.S. UPPER LOW WILL LIFT NE AND COMBINE WITH THE CANADIAN SHORT WAVE TO RESULT IN A DEEP POLAR VORTEX ACROSS THE GREAT LAKES REGION. THIS WILL PUSH A STRONG COLD FRONT THROUGH THE CWA SUNDAY AND OFF THE SE U.S. COAST BY EARLY MON...RESULTING IN OUR FIRST REAL TASTE OF FALL THIS YEAR AND FINALLY BRINGING AN END TO THE INCESSANT RAINFALL AND FLOODING. 19 && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... GFS/ECMWF/NAM IN GOOD AGREEMENT ON EVENTS THROUGH THE SHORT TERM. CLEARLY THE MAIN CONCERN WILL BE HEAVY RAIN AND RENEWED FLOODING ON THE HEELS OF THE RECORD FLOODING ACROSS NC/NW/WC GA EARLIER THIS WEEK. ALREADY EXPERIENCING MINOR PROBLEMS IN PARTS OF NC/NW GA...AND IT WILL ONLY BECOME WORSE THROUGH THE EVENING AS LARGE AREA OF SHRA/TSRA NOW ACROSS AL TRANSLATES EAST AHEAD OF FRONT. THROUGH MUCH OF THE AFTERNOON...THE MAIN THREAT FOR HEAVY RAIN/FLOODING WILL REMAIN ACROSS THE NORTHERN COUNTIES...WHERE WEAK SFC CONVERGENCE BOUNDARY EXISTS. TOWARD 00Z...THE THREAT FOR HEAVY RAIN WILL SHIFT FURTHER SOUTH...INCLUDING ATL...AHN...CSG AS THE FRONT BEGINS TO MOVE. WITH PWS STILL NEAR 2.0 INCHES...HEAVIER SHRA/TSRA WILL QUICKLY PRODUCE EXCESSIVE RAINFALL AMOUNTS. HOWEVER...THE THREAT FOR FLASH FLOODING WILL BE LESS SIGNIFICANT AS THE ACTIVITY TRANSLATES FURTHER SOUTH AND EAST BECAUSE OF INCREASED FORWARD SPEED OF THE ACTIVITY. HPC QPF REMAINS ON THE LOW SIDE OF 1.0-1.5 INCHES...AS WE HAVE ALREADY RECEIVED REPORTS OF 2.5 TO 3.0 INCHES OF RAIN IN WHITFIELD COUNTY IN THE LAST COUPLE OF HOURS. GFS QPF SUGGESTS AMOUNTS OF 3.0 TO 3.5 INCHES ACROSS THE NORTH...WITH 1.0 - 2.0 INCH AMOUNTS ACROSS CENTRAL AREAS. MAIN FLASH FLOODING THREAT SHOULD REMAIN NORTH OF I-20. IN ADDITION...THERE IS AT LEAST A MINIMAL THREAT FOR SEVERE THROUGH THE EVENING HOURS...MAINLY IN THE FORM OF DAMAGING WINDS AND EVEN AN ISOLD TORNADO. 25 TO 30KTS OF DEEP LAYER SHEER AND CAPES IN EXCESS OF 1000 J/KG WILL TRANSLATE ACROSS THE AREA IN THE 22Z - 02Z TIME FRAME. ANY BOW OR LINE SEGMENTS...AS IN EVIDENCE ACROSS N/WC AL NOW...WILL NEED TO BE CAREFULLY WATCHED FOR SEVERE. BUT AGAIN...THE MAIN THREAT WILL BE FLASH FLOODING THROUGH THE EVENING HOURS. THE THREAT FOR SHRA/TSRA WILL END ACROSS THE NW HALF OF THE CWA BY 06Z...AND ACROSS ALL EXCEPT THE EXTREME SE BY 12Z...AND THE ENTIRE CWA SHORTLY THEREAFTER. SUNDAY APPEARS TO BE A RELATIVELY WORRY FREE DAY WEATHERWISE. A SECONDARY FRONT...SUPPORTED BY THE DEEPENING GREAT LAKES UPPER LOW...WILL FINALLY PUSH SE THROUGH THE AREA EARLY MON. THIS FRONT WILL FINALLY BRING THE BONA FIDE COOLER...DRIER AIR MASS INTO THE CWA. WHILE NOT AN EXCEPTIONALLY COOL AIR MASS...NOTED BY 850MB TEMPS STILL NEAR +10C...THE AIR MASS WILL BE NOTICEABLY DRIER...WITH PWS FALLING FROM THEIR CURRENT 2.0+ INCH VALUES TO AROUND 0.25 INCH BY EARLY TUE. MIN TEMPS WILL FALL INTO THE 50S AND HIGH TEMPS WILL ONLY REACH THE 70S...A VERY WELCOME CHANGE. THE ONLY CONCERN FOR ANY PCPN DURING THIS PERIOD WILL BE DURING THE DAY MON IN THE NC/NE GA MOUNTAINS...WILL BE COLD ADVECTION...OROGRAPHICALLY INDUCED SHRA. WILL CONTINUE TO INCLUDE SLIGHT CHC POPS IN THEES AREAS. .LONG TERM /TUESDAY THROUGH SATURDAY/... THE MAJORITY OF THE LONG TERM IS DOMINATED BY A LARGE POLAR VORTEX ACROSS THE GREAT LAKES REGION. THE SE U.S. WILL BE ON THE BACK SIDE OF THIS SYSTEM...HENCE DRY NNW FLOW ALOFT. THE AIR MASS IS EXCEPTIONALLY DRY TUE-FRI...WITH MEAN RH AOB 20 PERCENT. WHAT A NICE CHANGE. THE DRY AIR MASS WILL ALLOW MIN TEMPS TO FALL TO NEAR OR BELOW NORMAL TEMPS...BUT WILL BE EVEN MORE NOTICEABLE IN CONTRAST TO THE RECENT EXCESSIVE HUMIDITY. MAX TEMPS WILL BE NEAR NORMAL WITH ABUNDANT SUNSHINE. THE NEXT CONCERN FOR PCPN COMES NEXT WEEKEND. THE GFS/ECMWF ARE IN GENERALLY IN GOOD AGREEMENT ON A PROGRESSIVE PATTERN IN PLACE FOR THE LATER HALF OF THE WEEK AND INTO EARLY OCTOBER WITH A FAIRLY DEEP UPPER TROUGH TRANSLATING ACROSS THE U.S. FROM WEST TO EAST...REACHING THE EASTERN STATES SAT-SUN. THIS SYSTEM APPEARS RELATIVELY WEAK COMPARED TO THE CURRENT SYSTEM...AND WITH LITTLE AIR MASS CHANGE IN ITS WAKE...AS THE PARENT UPPER LOW REMAINS IN THE WESTERN U.S. INSTABILITY IS NOT IMPRESSIVE AT THIS TIME...BUT LOW CHC POPS ARE WARRANTED. ALL-IN-ALL...EL NINO APPEARS TO BE IN FULL FORCE AS A VERY ACTIVE...PROGRESSIVE PATTERN SETS UP FOR EARLY OCTOBER...WITH A SERIES OF ACTIVE...IMPRESSIVE UPPER TROUGHS. 19 && .HYDROLOGY... AS NOTED ABOVE...MODEL QPF AMOUNTS OF 2-3 INCHES LOOK REASONABLE ACROSS N GA. GIVEN PERSISTENT SW-NE TRAINING OF ECHOES AND A LARGE SWATH OF PCPN STILL MOVING NE FROM CENTRAL AL...FLASH FLOODING APPEARS LIKELY...ESPECIALLY NORTH OF I-20. WILL CONTINUE WITH FFA AS ADVERTISED. WOULD EXPECT RENEWED AND EXPANDED CREEK...STREAM...AND RIVER FLOODING FOR SEVERAL DAYS. 19 && .AVIATION... LINE OF CONVECTION HAS PUSHED THROUGH THE METRO AREA AIRPORTS. -RA AND IFR TO LIFR CONDITIONS WILL LINGER BEHIND IT THROUGH 02Z...WITH WINDS GRADUALLY SWITCHING AROUND TO NW AND W AS SFC LOW AND BOUNDARY LIFT OUT. CHALLENGE WILL BE THE TIMING OF THE SHIFT. COULD BE A BIT SLOWER SO WILL NEED TO WATCH THAT. OTHER CHALLENGE WILL BE THE TRANSITION TO MVFR FROM IFR CIGS LATER IN THE MORNING. EXPECT THE TRANSITION TO OCCUR FROM 13Z-15Z...WITH LINGERING SCT005 RANGE AFTER THAT DUE TO THE ABUNDANT LOW-LEVEL MOISTURE. STRONG DRY PUSH DOESNT COME UNTIL LATER IN THE DAY AS SECOND FRONT SWEEPS THROUGH. 27 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 81 59 81 52 / 100 10 5 10 0 ATLANTA 65 78 62 77 53 / 100 5 5 10 0 BLAIRSVILLE 61 72 53 69 46 / 100 5 10 20 5 CARTERSVILLE 62 77 55 76 48 / 100 5 10 10 0 COLUMBUS 69 83 63 84 58 / 90 10 0 5 0 GAINESVILLE 64 76 59 75 54 / 100 5 10 10 5 MACON 70 84 61 86 56 / 90 10 0 5 0 ROME 64 77 58 75 47 / 90 5 10 10 0 PEACHTREE CITY 65 79 58 78 51 / 100 5 0 10 0 VIDALIA 72 85 63 86 58 / 60 20 0 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GWINNETT...HALL...HARALSON...HARRIS...HEARD... HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON... MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...PAULDING...PICKENS...PIKE...POLK... ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TOWNS...TROUP... UNION...UPSON...WALKER...WALTON...WHITE...WHITFIELD. && 19
Hazardous weather outlook, Sep 26, 4:40 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 440 PM EDT SAT SEP 26 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 440 PM EDT SAT SEP 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT WIDESPREAD SHOWERS AND ISOLATED STRONG THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE. .SYNOPSIS... GEORGIA REMAINS IN A DEEP TROPICAL AIRMASS. LOW PRESSURE ALOFT HAS MOVED INTO THE UPPER MISSISSIPPI VALLEY...PUSHING A FRONTAL BOUNDARY ACROSS GEORGIA. A WEAK WEDGE-LIKE BOUNDARY IS ALSO PUSHING WESTWARD ACROSS THE STATE AND HAS INTERSECTED THE FRONT NEAR THE ATLANTA METRO AREA. .PRIMARY HAZARDS... HEAVY RAINFALL AND FLOODING WILL BE THE MAIN HAZARDS...ESPECIALLY ALONG AND JUST NORTH OF A LINE FROM COLUMBUS TO FORSYTH TO GAINESVILLE THIS EVENING. OCCASIONAL LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS. .DISCUSSION... THE ATMOSPHERE REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES. SOILS ARE VERY SATURATED AFTER RECENT RAINFALL. ANY ADDITIONAL HEAVY RAIN WILL AGGRAVATE FLOODING THAT HAS ALREADY OCCURRING ALONG MANY CREEKS...STREAMS...RIVERS AND OTHER LOW LYING AREAS. A FLOOD WATCH REMAINS IN EFFECT. ALSO...THE UNSTABLE TROPICAL AIRMASS WILL ALLOW ISOLATED STRONG THUNDERSTORMS TO DEVELOP WITH FREQUENT LIGHTNING AND GUSTY WINDS. AS THE FRONT MOVES THROUGH THE STATE...IT WILL BRING A LINE OF STRONG THUNDERSTORMS ALONG WITH IT. THE HEAVIEST RAIN WILL BE ALONG WITH THE FRONT. AFTER THE FRONT PASSES...LIGHT SHOWERS WILL PREVAIL AND THE FLOODING THREAT WILL BEGIN TO DIMINISH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS CENTRAL SUNDAY MORNING...AND A CHANCE OF THUNDERSTORMS ON FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Sep 26, 7:16 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 716 PM EDT SAT SEP 26 2009 GAZ102-270000- 716 PM EDT SAT SEP 26 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN STEWART COUNTY UNTIL 800 PM EDT... AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEVELOPING NEAR WESTVILLE...MOVING EAST AT 40 MPH. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES OCCURRING WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Local storm report, Sep 26, 7:18 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EDT SAT SEP 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 3 S FORTSON 32.57N 84.93W
09/26/2009 MUSCOGEE GA COUNTY OFFICIAL
2 TREES DOWN ON VETERANS PARKWAY NEAR COOPERS CREEK ROAD
&&
20Special weather statement, Sep 26, 7:27 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 727 PM EDT SAT SEP 26 2009 GAZ073-084-270030- 727 PM EDT SAT SEP 26 2009 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 40 MPH...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND HEAVY RAIN IN WILKINSON AND BALDWIN COUNTIES UNTIL 830 PM EDT... AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM UNDERWOOD TO GORDON...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WARNING THAT WAS PREVIOUSLY IN EFFECT FOR BALDWIN COUNTY EXPIRED AT 715 PM. HOWEVER...THESE THUNDERSTORMS WILL STILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ALONG WITH VERY HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING. VERY HEAVY RAIN ON SATURATED GROUND WILL QUICKLY RESULT IN AT LEAST MINOR FLOODING OF CREEKS...STREAMS...LOW-LYING...AND POOR DRAINAGE AREAS...INCLUDING SOME HIGHWAYS AND ROADWAYS IN THE AREA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Sep 26, 7:40 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 740 PM EDT SAT SEP 26 2009 GAZ072-082-270015- 740 PM EDT SAT SEP 26 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAIN IN BIBB AND JONES COUNTIES UNTIL 815 PM EDT... AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS...WITH HEAVY RAIN..ACROSS MUCH OF BIBB AND JONES COUNTIES...MOVING EAST AT 45 MPH. WIND GUSTS OF 40 MPH WILL BE POSSIBLE ACROSS THESE COUNTIES...POTENTIALLY CAUSING MINOR DAMAGE TO TREES AND POWER LINES. THE GROUND IS TOTALLY SATURATED. RUNOFF FROM THESE STORMS MAY RESULT IN MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. 19
Special weather statement, Sep 26, 7:43 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 743 PM EDT SAT SEP 26 2009 GAZ104-105-270030- 743 PM EDT SAT SEP 26 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN NORTHEASTERN SUMTER AND NORTHERN DOOLY COUNTIES UNTIL 830 PM EDT... AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEVELOPING NEAR METHVINS...MOVING NORTHEAST AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Sep 26, 7:51 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 751 PM EDT SAT SEP 26 2009 GAZ062-074-075-270030- 751 PM EDT SAT SEP 26 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS TO 40 MPH IN WASHINGTON...GLASCOCK AND WARREN COUNTIES UNTIL 830 PM EDT... AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM MAYFIELD...TO LINTON...TO MCINTYRE...MOVING EAST AT 25 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. STRONG WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. IN ADDITION...VERY HEAVY RAIN IS FALLING ACROSS THE AREA. WITH THE GROUND TOTALLY SATURATED FROM RECENT HEAVY RAINFALL...MINOR FLOODING OF CREEKS...STREAMS...AND LOW-LYING AREAS OF ROADS AND HIGHWAYS WILL BE POSSIBLE DURING THE NEXT 1 TO 2 HOURS. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 9:36 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 23 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.